Alert archive / Nevada / High Wind Watches in 2007

High Wind Watch 5, NWS Reno, NV

February 25, 2007Lyon County, Mineral County, Nevada

NWS Reno, NV issued this high wind watch at Feb 25, 2007, 3:30 PM PST for Lyon County, Mineral County, Nevada. It took effect at Feb 26, 2007, 6:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 25, 2007, 3:30 PM PST (23:30 UTC)
In effect from
Feb 26, 2007, 6:00 PM PST
Expired
Feb 26, 2007, 3:00 AM PST
In force
Issued by
NWS Reno, NV

Counties Lyon County, NV, Mineral County, NV

The radar

The Reno radar (KRGX), 122 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2007-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2007-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 352 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
352 m²/s²
0-3 km storm-relative helicity
580 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 252330
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
330 PM PST SUN FEB 25 2007

...GUSTY WINDS ARE EXPECTED IN PORTIONS OF WESTERN NEVADA THROUGH
THIS EVENING WITH STRONG WINDS POSSIBLE AGAIN MONDAY NIGHT...

A SERIES OF STRONG STORMS WILL KEEP WINDY CONDITIONS OVER PORTIONS
OF WESTERN NEVADA AT TIMES THROUGH MONDAY NIGHT. THE STRONGEST
WINDS ARE LIKELY TO OCCUR OVER MINERAL AND SOUTHERN LYON COUNTIES
ON MONDAY NIGHT.

ANYONE PLANNING TRAVEL ACROSS THE EASTERN SIERRA AND WESTERN
NEVADA THIS WEEKEND SHOULD PREPARE FOR STRONG CROSS WINDS...
ESPECIALLY ALONG HIGHWAY 395 IN WESTERN NEVADA AND HIGHWAY 95
BETWEEN SCHURZ AND HAWTHORNE. HOMEOWNERS SHOULD SECURE ANY LOOSE
ITEMS THAT COULD BE BLOWN ABOUT BY STRONG WINDS.

NVZ003-260400-
/O.EXA.KREV.WI.Y.0005.000000T0000Z-070226T0400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
330 PM PST SUN FEB 25 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE
EXPECTED INTO THIS EVENING. LOCALLY STRONGER WIND GUSTS ARE LIKELY
IN WIND PRONE AREAS SUCH AS HIGHWAY 395 NEAR WASHOE VALLEY AND IN
THE FOOTHILLS WEST OF RENO...CARSON CITY AND MINDEN. THE WINDS ARE
EXPECTED TO DIMINISH AFTER 8 PM. 

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT... ESPECIALLY FOR
DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NVZ001-260400-
/O.NEW.KREV.HW.A.0005.070227T0200Z-070227T1400Z/
/O.CON.KREV.WI.Y.0005.000000T0000Z-070226T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
330 PM PST SUN FEB 25 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST
THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL
CONTINUE INTO THIS EVENING. LOCALLY STRONGER WIND GUSTS ARE LIKELY
IN WIND PRONE AREAS SUCH AS HIGHWAY 95 NEAR WALKER LAKE. THE WINDS
ARE EXPECTED TO DIMINISH AFTER 8 PM.

ANOTHER PERIOD OF STRONG WINDS IS POSSIBLE MONDAY NIGHT AS ANOTHER
STORM APPROACHES THE REGION. GUSTS UP TO 60 MPH WILL BE POSSIBLE
WITH LOCALLY STRONGER GUSTS IN WIND PRONE AREAS SUCH AS HIGHWAY 95
NEAR WALKER LAKE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
MJD

HTTP://WEATHER.GOV/RENO
3 follow-up statements
000 
WWUS75 KREV 260019 CCA
NPWREV

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
417 PM PST SUN FEB 25 2007

CORRECTED FOR FORMAT ONLY...NO CHANGES TO TEXT.

...GUSTY WINDS ARE EXPECTED IN PORTIONS OF WESTERN NEVADA THROUGH
THIS EVENING WITH STRONG WINDS POSSIBLE AGAIN MONDAY NIGHT...

.A SERIES OF STRONG STORMS WILL KEEP WINDY CONDITIONS OVER PORTIONS
OF WESTERN NEVADA AT TIMES THROUGH MONDAY NIGHT. THE STRONGEST
WINDS ARE LIKELY TO OCCUR OVER MINERAL AND SOUTHERN LYON COUNTIES
ON MONDAY NIGHT.

ANYONE PLANNING TRAVEL ACROSS THE EASTERN SIERRA AND WESTERN
NEVADA THIS WEEKEND SHOULD PREPARE FOR STRONG CROSS WINDS...
ESPECIALLY ALONG HIGHWAY 395 IN WESTERN NEVADA AND HIGHWAY 95
BETWEEN SCHURZ AND HAWTHORNE. HOMEOWNERS SHOULD SECURE ANY LOOSE
ITEMS THAT COULD BE BLOWN ABOUT BY STRONG WINDS.

NVZ003-260400-
/O.COR.KREV.WI.Y.0005.000000T0000Z-070226T0400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
417 PM PST SUN FEB 25 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE
EXPECTED INTO THIS EVENING. LOCALLY STRONGER WIND GUSTS ARE LIKELY
IN WIND PRONE AREAS SUCH AS HIGHWAY 395 NEAR WASHOE VALLEY AND IN
THE FOOTHILLS WEST OF RENO...CARSON CITY AND MINDEN. THE WINDS ARE
EXPECTED TO DIMINISH AFTER 8 PM. 

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NVZ001-260400-
/O.NEW.KREV.HW.A.0005.070227T0200Z-070227T1400Z/
/O.CON.KREV.WI.Y.0005.000000T0000Z-070226T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
417 PM PST SUN FEB 25 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST
THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL
CONTINUE INTO THIS EVENING. LOCALLY STRONGER WIND GUSTS ARE LIKELY
IN WIND PRONE AREAS SUCH AS HIGHWAY 95 NEAR WALKER LAKE. THE WINDS
ARE EXPECTED TO DIMINISH AFTER 8 PM.

ANOTHER PERIOD OF STRONG WINDS IS POSSIBLE MONDAY NIGHT AS ANOTHER
STORM APPROACHES THE REGION. GUSTS UP TO 60 MPH WILL BE POSSIBLE
WITH LOCALLY STRONGER GUSTS IN WIND PRONE AREAS SUCH AS HIGHWAY 95
NEAR WALKER LAKE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
MJD

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 260345
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
745 PM PST SUN FEB 25 2007

...GUSTY WINDS ARE EXPECTED IN PORTIONS OF WESTERN NEVADA THROUGH
THIS EVENING WITH STRONG WINDS POSSIBLE AGAIN MONDAY NIGHT...

.A SERIES OF STRONG STORMS WILL KEEP WINDY CONDITIONS OVER
PORTIONS OF WESTERN NEVADA AT TIMES THROUGH MONDAY NIGHT. THE
STRONGEST WINDS ARE LIKELY TO OCCUR OVER MINERAL AND SOUTHERN
LYON COUNTIES ON MONDAY NIGHT.

ANYONE PLANNING TRAVEL ACROSS THE EASTERN SIERRA AND WESTERN
NEVADA THIS WEEKEND SHOULD PREPARE FOR STRONG CROSS WINDS...
ESPECIALLY ALONG HIGHWAY 395 IN WESTERN NEVADA AND HIGHWAY
95 BETWEEN SCHURZ AND HAWTHORNE. HOMEOWNERS SHOULD SECURE ANY
LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY STRONG WINDS.

NVZ001-261200-
/O.EXP.KREV.WI.Y.0005.000000T0000Z-070226T0400Z/
/O.CON.KREV.HW.A.0005.070227T0200Z-070227T1400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
745 PM PST SUN FEB 25 2007

...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
LATE MONDAY NIGHT...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING. A HIGH
WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL
CONTINUE OVERNIGHT. 

ANOTHER PERIOD OF STRONG WINDS IS POSSIBLE
MONDAY NIGHT AS A COLD FRONT APPROACHES THE REGION. GUSTS UP TO 60
MPH WILL BE POSSIBLE WITH LOCALLY STRONGER GUSTS IN WIND PRONE
AREAS SUCH AS HIGHWAY 95 NEAR WALKER LAKE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NVZ003-260445-
/O.EXP.KREV.WI.Y.0005.000000T0000Z-070226T0400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
745 PM PST SUN FEB 25 2007

...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING. 

WEST WIND AROUND 10 TO 20 MPH WITH GUST TO 30 MPH WILL CONTINUE 
OVERNIGHT.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 261100
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
300 AM PST MON FEB 26 2007

...GUSTY WINDS ARE EXPECTED IN PORTIONS OF WESTERN NEVADA THIS
EVENING AND OVERNIGHT...

.A WINTER STORM WILL MOVE THROUGH THE AREA LATER TODAY AND
TUESDAY. GUSTY WINDS WILL ACCOMPANY THE COLD FRONT BUT WIND SPEEDS
ARE EXPECTED TO DECREASE AS SNOW MOVES INTO THE AREA TONIGHT.

NVZ001-261200-
/O.CAN.KREV.HW.A.0005.070227T0200Z-070227T1400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
300 AM PST MON FEB 26 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND
WATCH. 

GUSTY WINDS WILL OCCUR AHEAD OF A COLD FRONT THIS EVENING AND
OVERNIGHT. HOWEVER...WIND SPEEDS ARE NOT EXPECTED TO REACH HIGH
WIND CRITERIA SO THE HIGH WIND WATCH HAS BEEN CANCELED.

$$

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Feb 25, 11:57 AM PST, 3 hours 33 minutes earlier.

Area forecast discussion, Feb 25, 11:57 AM PST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
1157 AM PST SUN FEB 25 2007

.UPDATE...
UPDATED FORECAST FOR EXPIRATION OF SNOW ADVISORY IN ZONE 5/71. SNOW
HAS DECREASED TO SHOWERS IN THAT AREA AND ACCUMULATIONS WILL BE
LIMITED TO LOCALLY AN INCH OR TWO THROUGH THE DAY. HAVE ALSO
EXTENDED THE WARNINGS FOR TAHOE NORTH INTO LASSEN COUNTY TO INCLUDE
THE NEXT WAVE WHICH BRINGS A COLD FRONT INTO THE AREA MONDAY
AFTERNOON. NO OTHER CHANGES MADE. RC

&&

.PREV DISCUSSION...ISSUED AT 337 AM
SHORT TERM...
ON SATELLITE IMAGERY THE CENTER OF THE UPPER LOW IS CLEARLY SEEN
ROTATING OFF THE WASHINGTON COAST.  A JET MAX AT THE BASE OF THE
TROUGH CAN ALSO BE SEEN PUSHING INTO NRN CALIFORNIA.  SWLY FLOW
ALONG THE ASSOCIATED COLD FRONT IS BRINGING SUBSTANTIAL MOISTURE
INTO THE REGION WITH RAINFALL BEING REPORTED ACROSS NRN CA AND HEAVY
SNOW AT BLUE CANYON SINCE SAT EVENING.  LGT TO MODERATE SNOW HAS
ALSO BEEN REPORTED IN THE TAHOE BASIN.

AN IMPRESSIVE 130 KT JET MAX WILL CONTINUE TO PUSH MOISTURE INTO THE
CENTRAL SIERRA TODAY.  MODEL QPF SHOWS UP TO 1.00 INCH BEING
ADVECTED INTO THE TAHOE BASIN BETWEEN 12Z TODAY AND 12Z MONDAY.  THE
LOCATION OF THIS JET MAX WILL HELP PRECIP TO SPILL OVER INTO FAR WRN
NEVADA VALLEYS.  UP TO 0.50 INCH OF QPF IS PROGGED INTO THE RENO AND
CARSON CITY AREAS TODAY.  THE COMBINATION OF THE JET DYNAMICS AND
COLD POOL ALOFT WILL ALLOW FOR LOCALLY HEAVY SNOWFALL OVER LASSEN
COUNTY AND THE TAHOE BASIN THROUGH THIS EVENING WHEN THE JET MAX IS
PUSHED NORTH OF THE AREA.  THIS SLIGHT SHORTWAVE RIDGING WILL HELP
TO DECREASE SNOWFALL TONIGHT.

THE NEXT SYSTEM WILL MOVE INTO THE REGION ON MONDAY.  THE POLAR JET
IS PROGGED TO MERGE WITH THE SUBTROPICAL JET...PRODUCING VERY STRONG
UVV AND PVA BY 12Z TUESDAY.  WITH THE IMPRESSIVE MOISTURE ADVECTION
WE SHOULD SEE ANOTHER GOOD SNOWSTORM WITH SNOW TOTALS OF UP TO 2
FEET IN THE HIGHER ELEVATIONS OF THE SIERRA.  THIS WILL GO A LONG
WAY TO HELP WITH THE SNOWPACK AND SNOW WATER DEFICITS WE HAVE BEEN
SEEING IN THE SIERRA THIS WINTER.  OHARA

.LONG TERM...WEDNESDAY THROUGH SATURDAY...
LAST SHORT WAVE FROM SYSTEM IN NORTHWEST FLOW LOOKS TO IMPACT THE
AREA WED. WITH COLD TEMPS ALOFT...AIRMASS WILL BE UNSTABLE AND
EXPECT SHOWERY CONDITIONS. SNOW SHOWERS WILL BE LOCALLY HEAVY...EVEN
INTO THE LEE SIDE VALLEYS FOR THOSE FEW THAT MAKE IT OVER. TEMPS
WILL REMAIN COLD WITH COLD TEMPS ALOFT AND SOME FRESH SNOW COVER.
MODELS THEN PROG A RIDGE TO BUILD IN BEHIND THE TROUGH BUT THERE IS
A LOT OF UNCERTAINTY OVER TIMING AND AMPLITUDE. AT THIS POINT WILL
TAKE A MIDDLE OF THE ROAD APPROACH AND GRADUALLY DIMINISH PRECIP
CHANCES INTO FRIDAY. IF EURO VERIFIES...DRYING TREND WILL NOT TAKE
AS LONG WHILE GFS WOULD ARGUE MORE SHOWERS. EXPECT DRY CONDITIONS BY
SAT...WITH TEMPS TRYING TO WARM TO NEAR NORMAL. WALLMANN

&&

.AVIATION...
STORM CONTINUES TO AFFECT THE REGION WITH IFR TO LIFR CONDITIONS IN
THE SIERRA FROM LAKE TAHOE NORTHWARD. CIGS/VIS WILL CONSISTENTLY
REMAIN VERY LOW FOR KTRK/KTVL THROUGH 20Z...AND PERIODICALLY IMPROVE
THROUGH 08Z. FOR KRNO...SOME LIGHT RAIN WILL CONTINUE THROUGH 12-13Z
THEN SNOW LEVELS DROP WITH 1-2 INCHES OF SNOW EXPECTED. MAINLY
VFR...WITH CIGS DROPPING TO 1000 FEET/2 MILE VIS FROM 13-17Z.
CONFIDENCE ABOUT 60-70% ON THESE LOWER CIGS. THEN WINDS WILL
INCREASE AS SNOW STOPS WITH SW WINDS OF 25KT FROM 18-00Z. NOT
EXPECTING MUCH IN THE WAY OF ABRUPT WIND SHEAR AS COLUMN WILL BE
MORE MIXED AND CHANGES IN WIND SPEED/DIRECTION GRADUAL. KLOL WILL
SEE MAINLY VFR WITH MIXED RAIN/SNOW AND LITTLE ACCUMULATION.

NEXT STORM WILL ARRIVE MONDAY AFTERNOON WITH BETTER POTENTIAL FOR
SPILLOVER AND SEVERAL INCHES POSSIBLE AT KRNO. WALLMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR NVZ005.

     WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY
     NIGHT FOR NVZ003.

     WINTER STORM WARNING UNTIL 4 AM PST TUESDAY FOR NVZ002.

     WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR NVZ001.

     SNOW AND BLOWING SNOW ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
     NVZ003.

     LAKE WIND ADVISORY UNTIL 6 PM PST THIS AFTERNOON FOR NVZ004.

CA...WINTER STORM WARNING UNTIL MIDNIGHT PST MONDAY NIGHT FOR CAZ071.

     WINTER STORM WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR CAZ070.

     SNOW AND BLOWING SNOW ADVISORY UNTIL 6 PM PST THIS AFTERNOON FOR
     CAZ073.

     WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY
     NIGHT FOR CAZ073.

     WINTER STORM WARNING UNTIL 4 AM PST TUESDAY FOR CAZ072.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Feb 24, 3:55 PM PST, 23 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RENO NV
355 PM PST SAT FEB 24 2007

CAZ070>073-NVZ001>005-251530-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
355 PM PST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERAL WINTER WEATHER AND WIND WARNINGS AND ADVISORIES ARE IN
EFFECT THROUGH TONIGHT. SEE THE LATEST WEATHER MESSAGE /WWUS75
KREV NPWREV/ AND WINTER WEATHER MESSAGE /WWUS45 KREV WSWREV/ FOR
MORE DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY SNOW AND STRONG WINDS WILL CONTINUE ACROSS PORTIONS OF THE
REGION THROUGH SUNDAY. ANOTHER STRONG STORM IS EXPECTED TO REACH
THE REGION BY MONDAY EVENING WITH MORE HEAVY SNOW POSSIBLE IN THE
SIERRA AND NORTHEAST CALIFORNIA FROM MONDAY NIGHT THROUGH TUESDAY
NIGHT...AND ACCUMULATING SNOW AND STRONG WINDS POSSIBLE IN THE
LOWER ELEVATIONS OF WESTERN NEVADA. SEE THE LATEST WINTER WEATHER
MESSAGE /WWUS45 KREV WSWREV/ FOR MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WIND
GUSTS...WIND DAMAGE...OR SNOWFALL ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE IN RENO.

HTTP://WEATHER.GOV/RENO

In the hours before

Local storm report, Feb 25, 1:00 PM PST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RENO NV
100 PM PST SUN FEB 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     NON-TSTM WND GST WALKER LAKE             38.69N 118.74W
02/25/2007  M86.00 MPH       MINERAL            NV   MESONET

            NDOT WIND SENSOR. GUSTS OVER 60 MPH BETWEEN 215 AND 445
            AM. PEAK GUST AT 345 AM.

0354 AM     HEAVY SNOW       MOUNT ROSE SKI AREA     39.33N 119.89W
02/25/2007  M14.0 INCH       WASHOE             NV   PUBLIC

            10-14 INCHES OVERNIGHT

0500 AM     SNOW             KIRKWOOD SKI AREA       38.68N 120.04W
02/25/2007  M12.0 INCH       ALPINE             CA   PUBLIC

            8-12 INCHES SINCE SATURDAY EVENING. STILL SNOWING.

0600 AM     HEAVY SNOW       3 E SODA SPRINGS        39.32N 120.32W
02/25/2007  M36.0 INCH       NEVADA             CA   PUBLIC

            SUGAR BOWL SKI AREA TOTAL AT 8400 FT SINCE SATURDAY
            AFTERNOON. 18 INCHES AT 6900 FT. STILL SNOWING.

0608 AM     SNOW             NORTHSTAR SKI AREA      39.27N 120.10W
02/25/2007  M14.0 INCH       PLACER             CA   PUBLIC

            8-14 INCHES SINCE SATURDAY AFTERNOON. STILL SNOWING.

0630 AM     HEAVY SNOW       2 ESE INCLINE VILLAGE   39.24N 119.93W
02/25/2007  M14.0 INCH       WASHOE             NV   TRAINED SPOTTER

            OVERNIGHT AT DIAMOND PEAK SKI AREA

0714 AM     SNOW             N LEE VINING            37.96N 119.12W
02/25/2007  M3.0 INCH        MONO               CA   TRAINED SPOTTER

            3 INCHES OF NEW SNOW SO FAR AT 6500 FEET. STILL MDT SNOW.

0745 AM     HEAVY SNOW       4 N MEYERS              38.92N 120.00W
02/25/2007  E9.0 INCH        EL DORADO          CA   TRAINED SPOTTER

            9 INCHES NEW SNOWFALL WITH 0.81 INCHES WATER EQUIVALENT.

0800 AM     HEAVY SNOW       5 WSW HEAVENLY VALLEY   38.93N 119.97W
02/25/2007  M12.0 INCH       EL DORADO          CA   TRAINED SPOTTER

            12 INCHES NEW SNOW.

0800 AM     HEAVY SNOW       6 NE ALMANOR            40.27N 121.09W
02/25/2007  E18.0 INCH       PLUMAS             CA   TRAINED SPOTTER

            18 INCHES STORM TOTAL AT 4,600FT.

0800 AM     SNOW             3 WSW HONEY LAKE        40.21N 120.40W
02/25/2007  M4.0 INCH        LASSEN             CA   TRAINED SPOTTER

            4 INCHES NEW SNOWFALL 1 MILE WEST OF HIWAY 395.

0800 AM     SNOW             2 W CHILCOOT            39.80N 120.18W
02/25/2007  E10.0 INCH       PLUMAS             CA   TRAINED SPOTTER

            10 INCHES NEW SNOWFALL AT 4,350 FT IN GRAEAGLE.

0821 AM     SNOW             3 NW JANESVILLE         40.33N 120.60W
02/25/2007  M10.0 INCH       LASSEN             CA   TRAINED SPOTTER

            NEW SNOW AT 4800 FEET IN THE FOOTHILLS BETWEEN JANESVILLE
            AND SUSANVILLE. STARTED STICKING BETWEEN 7P-8P SATURDAY
            EVENING. STILL SNOWING LIGHT. NO WIND.

0825 AM     SNOW             1 N JANESVILLE          40.30N 120.54W
02/25/2007  M6.5 INCH        LASSEN             CA   TRAINED SPOTTER

            TOTAL SNOW AT 4500 FEET.

0825 AM     SNOW             1 E JANESVILLE          40.30N 120.52W
02/25/2007  M8.0 INCH        LASSEN             CA   TRAINED SPOTTER

            TOTAL SNOW IN LAST 12 HOURS AT 4250 FEET. STILL SNOWING
            LIGHT. NO WIND.

0830 AM     SNOW             5 N RENO                39.61N 119.82W
02/25/2007  E2.0 INCH        WASHOE             NV   NWS EMPLOYEE

            OVERNIGHT TOTAL IN GOLDEN VALLEY AT 5200 FT. SNOW BEGAN
            AROUND 11 PM.

0840 AM     SNOW             SIERRA-AT-TAHOE SKI ARE 38.80N 120.08W
02/25/2007  M12.0 INCH       EL DORADO          CA   PUBLIC

            8-12 INCHES AT 8850 FT SINCE SATURDAY EVENING. 4-6 INCHES
            AT 6640 FT. STILL SNOWING.

0842 AM     HEAVY SNOW       SQUAW VALLEY SKI AREA   39.21N 120.25W
02/25/2007  M16.0 INCH       PLACER             CA   PUBLIC

            14-16 INCHES AT 8200 FT AND 10-12 INCHES AT 6200 FT SINCE
            SATURDAY AFTERNOON. STILL SNOWING.

0854 AM     SNOW             HEAVENLY VALLEY         38.96N 119.89W
02/25/2007  M12.0 INCH       DOUGLAS            NV   PUBLIC

            HEAVENLY SKI AREA 8-12 INCHES SINCE SATURDAY AFTERNOON AT
            9100 FT. STILL SNOWING.

0858 AM     SNOW             4 E ALPINE MEADOWS      39.17N 120.14W
02/25/2007  E12.0 INCH       PLACER             CA   TRAINED SPOTTER

            ESTIMATED SNOWFALL SO FAR ON THE WEST SHORE OF LAKE TAHOE
            AT 7000 FEET. 18 TO 24 INCH DRIFTS. STILL SNOWING HEAVY.

0900 AM     HEAVY SNOW       10 NW RENO              39.64N 119.96W
02/25/2007  M6.0 INCH        WASHOE             NV   NWS EMPLOYEE

            OVERNIGHT SNOW TOTAL AT 5360 FEET.

0905 AM     SNOW             PORTOLA                 39.80N 120.47W
02/25/2007  M10.0 INCH       PLUMAS             CA   CO-OP OBSERVER

            10 INCHES OF NEW SNOW. 0.76 LIQUID WATER EQUIVALENT.

0905 AM     SNOW             1 NW COLD SPRINGS VALLE 39.68N 119.97W
02/25/2007  E1.5 INCH        WASHOE             NV   TRAINED SPOTTER

            1-1.5 INCHES IN COLD SPRINGS SO FAR.

0919 AM     HEAVY SNOW       MOUNT ROSE SKI AREA     39.33N 119.89W
02/25/2007  M22.0 INCH       WASHOE             NV   PUBLIC

            15-22 INCH STORM TOTAL SINCE SATURDAY AFTERNOON. STILL
            SNOWING.

0928 AM     SNOW             TRUCKEE                 39.33N 120.20W
02/25/2007  E12.0 INCH       NEVADA             CA   PUBLIC

            TOTAL NEW SNOW THROUGH 930AM. CURRENTLY HEAVY SNOW AND
            BLOWING SNOW.

0933 AM     HEAVY SNOW       ALPINE MEADOWS          39.17N 120.22W
02/25/2007  M16.0 INCH       PLACER             CA   PUBLIC

            12-16 INCHES AT SKI AREA SINCE SATURDAY AFTERNOON. STILL
            SNOWING.

0947 AM     SNOW             5 W PORTOLA             39.80N 120.56W
02/25/2007  E12.0 INCH       PLUMAS             CA   TRAINED SPOTTER

            NEW SNOW SINCE 5P SATURDAY.

1000 AM     HEAVY SNOW       MAMMOTH MOUNTAIN        37.65N 119.03W
02/25/2007  M14.0 INCH       MONO               CA   PUBLIC

            SKI AREA TOTAL AT 9000 FT SINCE MIDNIGHT. STILL SNOWING.

1017 AM     HEAVY SNOW       HOMEWOOD                39.08N 120.17W
02/25/2007  M18.0 INCH       PLACER             CA   PUBLIC

            SKI AREA TOTAL AT 7900 FT SINCE SATURDAY AFTERNOON. 12
            INCHES AT 6250 FT. STILL SNOWING.

1030 AM     SNOW             BIEBER                  41.12N 121.14W
02/25/2007  M2.0 INCH        LASSEN             CA   TRAINED SPOTTER

            HEAVY SNOW CURRENTLY FALLING.

1042 AM     SNOW             5 W PORTOLA             39.80N 120.56W
02/25/2007  M14.0 INCH       PLUMAS             CA   TRAINED SPOTTER

            14 INCHES NEW SNOW SINCE LAST NIGHT AT 5000 FEET. 1.25
            INCHES LIQUID EQUIVALENT. STILL SNOWING HEAVY.

1050 AM     HEAVY SNOW       SUSANVILLE              40.41N 120.65W
02/25/2007  M5.0 INCH        LASSEN             CA   CO-OP OBSERVER

            4-5 INCHES OVERNIGHT. LIGHT SNOW CURRENTLY FALLING. SNOW
            HAS MELTED ON ROADS.

1100 AM     SNOW             4 SE SUNNYSIDE-TAHOE CI 39.11N 120.11W
02/25/2007  M16.0 INCH       PLACER             CA   TRAINED SPOTTER

            TOTAL SNOW SO FAR IN THE LAST 24 HOURS AT 6280 FEET. LAST
            FEW HOURS IT HAS BEEN SNOWING AN INCH AN HOUR.

1119 AM     SNOW             2 WNW CROMBERG          39.87N 120.73W
02/25/2007  E12.0 INCH       PLUMAS             CA   TRAINED SPOTTER

            ESTIMATED TOTAL SNOW SINCE 7AM SATURDAY JUST EAST OF LEE
            SUMMIT. STILL SNOWING.

1152 AM     SNOW             N SOUTH LAKE TAHOE      38.94N 119.98W
02/25/2007  M12.0 INCH       EL DORADO          CA   TRAINED SPOTTER

            4 INCHES SINCE 9 AM THIS MORNING...WITH A TOTAL OF 12
            INCHES OF NEW SNOW SINCE 8 PM SATURDAY. STILL SNOWING
            HEAVY WITH WHITEOUT CONDITIONS.

1253 PM     HEAVY SNOW       4 SSW PROSSER CREEK RES 39.33N 120.20W
02/25/2007  M20.0 INCH       NEVADA             CA   TRAINED SPOTTER

            TAHOE-DONNER AT 6500 FT. STORM TOTAL SINCE SATURDAY
            AFTERNOON. HEAVY SNOW CURRENTLY FALLING.

&&

MDEUTSCH

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 3:59 PM PSTSnow AdvisoryREVChurchill, Lyon, Pershing, Washoe36 hr

Nearby

High Wind Watches in Nevada, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.